MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. SAFIRE¿ TX BI-DIRECTIONAL ABLATION CATHETER 8 MM TIP UNIVERSAL TEMPERATURE MONIT; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

ST. JUDE MEDICAL, INC. SAFIRE¿ TX BI-DIRECTIONAL ABLATION CATHETER 8 MM TIP UNIVERSAL TEMPERATURE MONIT; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 402840
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
Related manufacturing reference: 2030404-2024-00015.During an atrioventricular nodal reentrant tachycardia (avnrt) case, communication issues with the catheters resulted in a procedural delay.The catheter did not register on the ampere generator and no signals or proper display of the catheter was seen on the ensite x or on the non-abbott recording system (ge).All the connections were checked to ensure proper hook-up, the catheter connection cable was changed, the gen connect cable was changed, the generator was exchanged, the catheter was exchanged, and the system was power cycled.The issue was not resolved, the new catheter did not register in the generator as being connected and no signals or catheter display was seen.This second catheter was exchanged for a tacticath se ablation catheter and the issue was resolved.The procedure was completed with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
One quadripolar, bi-directional, safire tx ablation catheter was received for evaluation.Electrodes 1-4 met specifications of acceptable resistance values with no open or short circuits detected.The catheter met specifications for thermocouple electrical testing and no error message was noted when the catheter was connected to the generator.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported connection and display issue remains unknown.

Brand Name
SAFIRE¿ TX BI-DIRECTIONAL ABLATION CATHETER 8 MM TIP UNIVERSAL TEMPERATURE MONIT
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
2375 morse ave
irvine CA 92614
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.
2375 morse ave
irvine CA 92614
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key18874800
Report Number2030404-2024-00016
Device Sequence Number20793253
Product Code OAD
UDI-Device Identifier05414734300162
UDI-Public05414734300162
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P040042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number402840
Device Lot Number8620107
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer04/05/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SAFIRE¿ TX BI-DIRECTIONAL ABLATION CATHETER.
Patient SexUnknown